Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 162, NWS Mobile, AL

July 9, 2016Clarke County, Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 9, 2016, 1:40 PM CDT for Clarke County, Washington County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 1:40 PM CDT (18:40 UTC)
Expired
Jul 9, 2016, 2:15 PM CDT
In force
35 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1321 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WUUS54 KMOB 091840
SVRMOB
ALC025-129-091915-
/O.NEW.KMOB.SV.W.0162.160709T1840Z-160709T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WASHINGTON COUNTY IN SOUTHWESTERN ALABAMA...
  CENTRAL CLARKE COUNTY IN SOUTHWESTERN ALABAMA...

* UNTIL 215 PM CDT

* AT 139 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAINT
  STEPHENS...OR 7 MILES NORTHWEST OF JACKSON...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...SAINT STEPHENS AND LEROY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3147 8811 3165 8807 3164 8773 3138 8779
TIME...MOT...LOC 1839Z 280DEG 14KT 3155 8801 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
668 
WWUS54 KMOB 091908
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
208 PM CDT SAT JUL 9 2016

ALC129-091917-
/O.CAN.KMOB.SV.W.0162.000000T0000Z-160709T1915Z/
WASHINGTON AL-
208 PM CDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

LAT...LON 3155 8786 3164 8789 3164 8773 3153 8776
TIME...MOT...LOC 1907Z 257DEG 21KT 3160 8779 

$$

ALC025-091915-
/O.CON.KMOB.SV.W.0162.000000T0000Z-160709T1915Z/
CLARKE AL-
208 PM CDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR CENTRAL CLARKE COUNTY...

AT 207 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHATLEY...OR 7
MILES SOUTH OF GROVE HILL...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL CLARKE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3155 8786 3164 8789 3164 8773 3153 8776
TIME...MOT...LOC 1907Z 257DEG 21KT 3160 8779 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:14 PM CDT, 26 minutes earlier.

Area forecast discussion, Jul 9, 1:14 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
114 PM CDT SAT JUL 9 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
09/18Z issuance...Prevailing VFR to MVFR conditions at Terminals this
afternoon...with brief periods of IFR late due to thunderstorms.
Over interior showers and storms more numerous with periods of IFR
due to ceilings more likely. Surface winds mostly light
southwest...but more variable and stronger near the showers and
thunderstorms. 12/DS

&&

.PREV DISCUSSION... /issued 1213 PM CDT SAT JUL 9 2016/

DISCUSSION...See updated information for land areas below.

UPDATE...Showers and thunderstorms are rapidly developing across
inland areas of southeast MS and southwest AL early this afternoon.
We expect storms to become even more widespread later this afternoon...
some of them becoming strong to briefly severe. Strong gusty winds
will be the primary threat...and frequent lightning and heavy rainfall
will also be possible with the storms. Movement of the storms will be
toward the east and southeast.

Overall...forecast package for this afternoon seems to be in good
shape. Temperatures have already reached the lower 90s at most
locations...with mid 90 max temps over interior (lower 90s along
immediate coast). Heat indices currently in the 99-104 degree
range...with some 105-108 degree heat indices possible at times this
afternoon. As storms become more numerous...will likely have an
extensive blowoff cirrus deck developing across the region this
afternoon...maybe limiting late afternoon heating slightly.

12/DS

PREV DISCUSSION... /issued 702 AM CDT SAT JUL 9 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR to MVFR conditions through 10.12z. Lower cigs and
visibilities mainly in and around isolated to scattered showers and
thunderstorms developing later this morning continuing into the
evening hours...redeveloping near the coast and offshore during the
early morning hours on sun. Winds will be mostly southwest at 3 to 6
knots early today increasing to 6 to 10 knots this afternoon through
early this evening...diminishing to 3 to 6 knots late this evening and
overnight. 32/ee

PREV DISCUSSION... /issued 521 AM CDT SAT JUL 9 2016/

NEAR TERM /Now Through Saturday night/...Deep mid to upper ridge
will weaken across the lower ms river valley and SE states today in
response to a deepening mid to upper trof over the great lakes
stretching southwest across the mid river valley and and western gulf
enhanced by a well defined short wave trof shifting east southeast
from the central plains to the lower ms river valley and central gulf
states through tonight. This pattern is a reflection of a more
amplified upper ridge located further west over the sw conus and
rockies early this morning shifting east to the central plains states
late this afternoon and tonight. With this pattern expect better mid
level forcing or lift across the forecast area today and tonight
resulting in better coverage of showers and thunderstorms for most
locations in the forecast area through tonight. Latest satellite
loops support this reasoning with widespread convection stretching
from the mid ms river valley to central tx shifting east. At the
surface a broad ridge of high pressure stretches from the western
Atlantic to the lower ms river valley and western gulf progged to
weaken generally to the west and north is response to digging upper
trof approaching from the nw. Further east a developing sfc trof
stretched from New England to the southeast conus with little effect
to the weather pattern to the forecast area through tonight. As a
result have made some significant tweaks to the current pop forecast
across the area through tonight introducing higher pops offshore and
near the coast early today followed by better coverage over most
inland areas late this morning continuing into the evening hours. As
for severe weather due to increased moisture and cooler temps in the
upper levels generally from the west combined with better instability
in the boundary layer or surface based capes ranging from 3300 to
4000 j/kg along with mid to upper lapse rates ranging from 6.5 to 7.0
c/km expect a few strong to possibly severe thunderstorms later this
afternoon and early this evening with damaging straight line
winds...frequent lightning and heavy downpours being the main
threats.

As for temps will start off with a blend of all the model guidance
then adjust higher towards the current mav/ecmwf mos data due mostly
to persistence and better consistency with surrounding wfos. Highs
today will range from the lower to middle 90s for most areas today
followed by lows in the mid 70s inland and the upper 70s to near 80
along the immediate coast. Heat indices will range from 102 to 106
degrees also. 32/ee

SHORT TERM /Sunday Through Monday night/...An upper shortwave
extending from the Ohio River Valley region to east Texas Sunday
morning will bisect two upper high pressure areas, with one over the
Desert Southwest/Northern Mexico and the other extending from the
western Atlantic into the eastern gulf. All models are now depicting
the shortwave remaining nearly stationary throughout the short term
as this area of weakness becomes pinned between the bookend upper
high pressure areas. As a result...the region will see a return of a
wetter pattern both Sunday and Monday. Meanwhile a surface ridge
will remain fixed from the western Atlantic, across the Florida
peninsula and into the northeast Gulf of Mexico. This will maintain a
light generally southwest wind flow and low level moisture in place
across the region. As this new pattern sets up...a mix of clouds
will prevail through the forecast period bringing mainly mostly
cloudy skies with periods of partly cloudy conditions.

Scattered to numerous showers and thunderstorms will occur during
the daytime hours across the entire forecast area through the
forecast period, with isolated to low end scattered coverage during
the overnight hours. A few of the storms could be strong with gusty
surface winds, frequent cloud to ground lightning and locally heavy
rainfall. Additional widespread rainfall amounts will range from one-
half to one inch with locally higher amounts likely under the
stronger thunderstorms.

High temperatures Sunday will range from 89 to 94 degrees...with
heat indices ranging from 100 to 105 degrees. High temperatures Monday
will range from 87 to 92 degrees, with heat indices ranging from 95
to 100 degrees. Low temperatures each night will be in the low to mid
70s, with upper 70s along the beaches. /22

LONG TERM /Tuesday Through Friday/...The upper level shortwave will
eventually weaken and eject eastward through midweek...allowing the
upper ridge to become re-established over the southern plains and
northern Gulf of Mexico. A strong upper level shortwave over the
northern plains the an embedded upper cutoff low over south central
Canada will move over the upper midwest on Tuesday and the Great
Lakes region on Wednesday, but the main upper impulses should remain
north of the region. However, isolated to scattered showers and
thunderstorms will continue to occur each day across the entire
forecast area through the long term...again peaking during the
maximum heating hours in the afternoon and early evening.

High temperatures will continue to range from 90 to 95 degrees inland
areas with upper 80s at the beaches. Low temperatures will range from
73 to 78 degrees inland areas and around 80 degrees along the
beaches. /22

MARINE...High pressure will continue to stretch from the western
Atlantic to the central and western gulf through much of next week.
With this pattern a light to moderate southwesterly wind flow will
persist over the marine area through midweek becoming more southerly
later in the week. Little change in seas is expected. Better
coverage of showers and thunderstorms can be expected through early
next week. 32/ee

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 9, 5:38 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
538 AM CDT SAT JUL 9 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
538 AM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THROUGH THIS AFTERNOON. A FEW STORMS COULD BECOME BRIEFLY
STRONG TO MARGINALLY SEVERE...ACCOMPANIED WITH STRONG WIND GUSTS...
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL.

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING...
WITH HEAT INDICES RANGING BETWEEN 100 AND 105 DEGREES ACROSS THE
REGION BEGINING LATER THIS MORNING CONTINUING THROUGH EARLY THIE
EVENING. SOME LOCALIZED READINGS BETWEEN 105 AND 108 IN A FEW
LOCATIONS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION EACH DAY THROUGH NEXT WEEK. A FEW STORMS COULD BECOME
BRIEFLY STRONG TO MARGINALLY SEVERE...ACCOMPANIED WITH STRONG WIND
GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL.

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH NEXT WEEK WITH HEAT
INDICES RANGING BETWEEN 100 AND 105 DEGREES THROUGH SUNDAY...THEN
SLIGHTLY LOWER THROUGH THE REMAINDER OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-101045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
538 AM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HIGHER NEAR ISOLATED TO SCATTERED
THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND AND WAVES WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH MUCH OF NEXT WEEK.

In the hours before

Special weather statement, Jul 9, 11:20 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1120 AM CDT SAT JUL 9 2016

ALZ054-091645-
WILCOX AL-
1120 AM CDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL WILCOX COUNTY UNTIL 1145 AM CDT...

AT 1120 AM CDT...THE STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
DANNELLY RESERVOIR...OR 12 MILES NORTH OF CAMDEN...MOVING EAST AT 15
MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DANNELLY RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3224 8741 3224 8739 3220 8736 3220 8733
      3218 8732 3216 8729 3214 8728 3215 8727
      3214 8725 3212 8726 3212 8725 3210 8723
      3208 8719 3205 8718 3202 8736 3225 8746
      3226 8744
TIME...MOT...LOC 1620Z 252DEG 12KT 3217 8733
Special weather statement, Jul 9, 1:01 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
101 PM CDT SAT JUL 9 2016

ALZ051>054-091845-
CLARKE AL-WASHINGTON AL-WILCOX AL-CHOCTAW AL-
101 PM CDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN CHOCTAW...SOUTHWESTERN WILCOX...NORTHERN WASHINGTON AND
NORTHERN CLARKE COUNTIES UNTIL 145 PM CDT...

AT 1257 PM CDT...STRONG THUNDERSTORMS WERE LOCATED JUST NORTH OF
COFFEEVILLE AND MCENTYRE...OR 15 MILES NORTHWEST OF GROVE
HILL...MOVING EAST-SOUTHEAST AT 20 TO 25 MPH. OTHER STRONG STORMS
WERE DEVELOPING EAST OF GILBERTOWN...ALSO MOVING EAST-SOUTHEAST AT
20 TO 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...GROVE HILL...WHATLEY...PINE HILL...SILAS...COFFEEVILLE...
FULTON...GILBERTOWN AND TOXEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3206 8812 3201 8811 3199 8810 3201 8809
      3199 8807 3199 8767 3200 8766 3201 8762
      3203 8762 3203 8756 3161 8761 3169 8846
      3207 8844
TIME...MOT...LOC 1757Z 282DEG 23KT 3182 8800
Special weather statement, Jul 9, 1:25 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
125 PM CDT SAT JUL 9 2016

ALZ052-053-055-262-091915-
MONROE AL-CLARKE AL-WASHINGTON AL-BALDWIN INLAND AL-
125 PM CDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN...SOUTHWESTERN MONROE...EASTERN WASHINGTON AND
CENTRAL CLARKE COUNTIES UNTIL 215 PM CDT...

AT 123 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WAGARVILLE...
OR 8 MILES SOUTHWEST OF JACKSON. OTHER STRONG STORMS WERE LOCATED
BETWEEN BIGBEE AND SAINT STEPHENS. MOVEMENT OFF ALL STORMS WAS WAS
TOWARD THE EAST-SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...WAGARVILLE...SAINT STEPHENS...LEROY AND MCINTOSH.

LAT...LON 3160 8761 3113 8764 3124 8819 3167 8822
TIME...MOT...LOC 1823Z 276DEG 16KT 3143 8800

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:20 AM CDTSpecial Weather StatementMOBWilcox25 min
Jul 9, 1:01 PM CDTSpecial Weather StatementMOBChoctaw, Clarke44 min
Jul 9, 1:25 PM CDTSpecial Weather StatementMOBWashington50 min
Jul 9, 1:46 PM CDTSpecial Weather StatementMOBClarke44 min
Jul 9, 1:49 PM CDTSpecial Weather StatementMOBChoctaw41 min
Jul 9, 2:17 PM CDTSpecial Weather StatementMOBMonroe28 min
Jul 9, 2:43 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe32 min
Jul 9, 2:57 PM CDTSpecial Weather StatementMOBMonroe63 min
Jul 9, 3:00 PM CDTSpecial Weather StatementMOBEscambia60 min
Jul 9, 3:27 PM CDTSpecial Weather StatementMOBConecuh48 min
Jul 9, 3:36 PM CDTSpecial Weather StatementMOBCrenshaw39 min
Jul 9, 4:10 PM CDTSevere Thunderstorm WarningMOBBaldwin35 min
Jul 9, 4:14 PM CDTSpecial Weather StatementMOBCovington, Crenshaw31 min
Jul 9, 4:24 PM CDTSevere Thunderstorm WarningMOBCovington51 min
Jul 9, 4:51 PM CDTSpecial Weather StatementMOBCovington39 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.